Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Mar 29, 2007, 12:43 AM CDT for Clark County, Meade County, Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2007, 12:43 AM CDT (05:43 UTC)
- Expired
- Mar 29, 2007, 1:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Clark County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 63 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 12:45 AM CDT | HAIL 0.88 | 12 N Englewood, KS | |
| Mar 29, 1:05 AM CDT | HAIL 0.75 | 3 Wnw Englewood, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 11:51 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2811 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 290543 SVRDDC KSC025-119-290630- /O.NEW.KDDC.SV.W.0033.070329T0543Z-070329T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1243 AM CDT THU MAR 29 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CLARK COUNTY IN SOUTHWEST KANSAS. EASTERN MEADE COUNTY IN SOUTHWEST KANSAS. * UNTIL 130 AM CDT * AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 25 MILES SOUTH OF MINNEOLA...OR 9 MILES NORTHWEST OF ENGLEWOOD...AND MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MINNEOLA... RURAL RESIDENCES OF EASTERN MEADE AND WESTERN CLARK COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3706 10027 3701 10005 3746 9986 3746 10016 $$ 18
3 follow-up statements
000 WWUS53 KDDC 290557 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1257 AM CDT THU MAR 29 2007 KSC025-119-290630- /O.CON.KDDC.SV.W.0033.000000T0000Z-070329T0630Z/ MEADE KS-CLARK KS- 1257 AM CDT THU MAR 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR WESTERN CLARK AND EASTERN MEADE COUNTIES... AT 1254 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF MINNEOLA...OR 12 MILES NORTHWEST OF ACRES...MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MINNEOLA... RURAL RESIDENCES OF EASTERN MEADE AND WESTERN CLARK COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3706 10027 3701 10005 3746 9986 3746 10016 $$ 18
000 WWUS53 KDDC 290614 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 114 AM CDT THU MAR 29 2007 KSC119-290624- /O.CAN.KDDC.SV.W.0033.000000T0000Z-070329T0630Z/ MEADE KS- 114 AM CDT THU MAR 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MEADE COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3704 10008 3701 10005 3746 9986 3746 10009 $$ KSC025-290630- /O.CON.KDDC.SV.W.0033.000000T0000Z-070329T0630Z/ CLARK KS- 114 AM CDT THU MAR 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR WESTERN CLARK COUNTY... AT 111 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22 MILES SOUTH OF MINNEOLA...OR 7 MILES NORTHWEST OF ENGLEWOOD...MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MINNEOLA... RURAL RESIDENCES OF WESTERN CLARK COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS NATURES NUMBER ONE KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3704 10008 3701 10005 3746 9986 3746 10009 $$ 18
000 WWUS53 KDDC 290634 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 134 AM CDT THU MAR 29 2007 KSC025-290644- /O.EXP.KDDC.SV.W.0033.000000T0000Z-070329T0630Z/ CLARK KS- 134 AM CDT THU MAR 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLARK COUNTY EXPIRES AT 130 AM CDT... THE STORM HAS EXITED THE WARNED AREA. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE REMAINDER OF CLARK COUNTY UNTIL 2 AM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING FOR SOUTHWESTERN KANSAS. LAT...LON 3704 10008 3701 10005 3746 9986 3746 10009 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:15 PM CDT, 10 hours 28 minutes earlier.
Area forecast discussion, Mar 28, 2:15 PM CDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 215 PM CDT WED MAR 28 2007 .DISCUSSION... DAYS 1-2... SEVERE THUNDERSTORMS AND TORNADOES POSSIBLE THIS AFTERNOON AND EVENING. VERY INTERESTING WEATHER SITUATION UNFOLDING FOR THE EVENING AND OVERNIGHT HOURS ACROSS WESTERN KANSAS. 12Z UPPER AIR ANALYSIS SHOWING IMPRESSIVE UPPER SYSTEM ACROSS WESTERN US THIS MORNING. A COUPLE OF +110KT JET STREAKS ROUNDING THE BASE OF THE UPPER TROF AT H3. HEIGHT FALLS OF -130M WITH RISES OF +120M FOUND WITH SYSTEM AT H5. UPPER LOW WAS CENTERED ACROSS SOUTHERN UT. H7 TEMPERATURES ACROSS DDC WERE +5C WITH AMA REPORTING +7C. +15C DEWPOINTS WERE FOUND AT H85 FLOWING NORTHWARD ACROSS WESTERN TX. DRYLINE WAS FOUND ACROSS WESTERN KS/EASTERN CO AT 19Z THIS MORNING. SKIES WERE BEGINNING TO CLEAR AND TEMPERATURES ARE CLIMBING. PLENTY OF LOW LEVEL MOISTURE IS IN PLACE FOR A FAIRLY SIGNIFICANT SEVERE WEATHER EVENT THIS EVENING INTO TONIGHT. SURFACE DEWPOINTS EAST OF THE DRYLINE WILL BE INTO THE UPPER 50S TO LOWER 60S. CAPES ARE FORECAST TO BE IN EXCESS OF 2000 J/KG ACROSS MUCH OF CWA THROUGH 03Z THU. IN ADDITION, LIS WELL BELOW 0C AND MID LEVEL LAPSE RATES RANGING FROM 6.5C/KM TO 7.5C/KM ARE EXPECTED. SHOULD SEE THE CAP IN PLACE THROUGH THE EARLY AFTERNOON TODAY. ONCE STORMS BEING TO FIRE, STORMS WILL MOVE INTO AN ENVIRONMENT OF 0-1KM HELICITY IN EXCESS OF 200M2/S2. SOUNDINGS ARE RATHER IMPRESSIVE WITH GOOD SHEAR PROFILES. PW VALUES IN EXCESS OF 1 INCH WILL REMAIN IN PLACE FROM SCOTT CITY TO GARDEN CITY TO MEADE AND EAST. THUNDERSTORMS ALONG WITH DRYLINE WILL BE CAPABLE OF LARGE HAIL, DAMAGING WINDS AND HEAVY RAIN. TORNADOES WILL ALSO BE POSSIBLE. BEHIND THE DRYLINE, DEVELOPMENT OF A SQUALL LINE ASSOCIATED WITH THE COLD FRONT LOOKS LIKELY DURING THE OVERNIGHT HOURS. COOLIDGE TO ELKHART SHOULD SEE STORMS COMING TO AN END AROUND MIDNIGHT AS THE COLD FRONT MOVES EASTWARD. BY THURSDAY MORNING, STORMS SHOULD BE EAST OF SCOTT CITY TO GARDEN CITY TO LIBERAL. HAYS TO DODGE CITY TO MEADE WILL BE RATHER CHALLENGING TO END PRECIP AS SYSTEM SLOWS. WILL GRADUALLY END THUNDERSTORM CHANCES IN THE ABOVE LOCATIONS OVER THE MORNING HOURS BUT EASTERN FA COULD SEE ANOTHER ROUGH DAY DEPENDING ON SPEED OF SYSTEM. EITHER WAY, THE SEVERE WEATHER THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS TONIGHT AND INTO THE MORNING FURTHER EAST. WILL ALSO HAVE TO KEEP AN EYE ON SPEED OF SYSTEM AS ADDITIONAL PRECIP ACROSS EASTERN FA COULD BE POSSIBLE. FOR NOW, HAVE ENDED ALL PRECIP BY FRIDAY MORNING. IT IS POSSIBLE THAT LOCATIONS FURTHER WEST COULD BE WET THURSDAY AFTERNOON AND EVENING BUT IT IS ALL ABOUT SYSTEM TIMING. WIND ADVISORY LOOKS GOOD IN PRESENT STATE AND WILL MAKE NO CHANGES IT AT THIS TIME. HAVE ALSO ISSUED A FLOOD WATCH THIS EVENING THROUGH THURSDAY AFTERNOON AS HEAVY RAIN IS ANTICIPATED WITH DEVELOPING THUNDERSTORMS BOTH INITIALLY AND ALONG THE COLD FRONT. DAYS 3-7... MAIN CHALLENGE IN THE EXTENDED WILL BE EXTENT OF WARM-UP LATE WEEKEND AND MONDAY...THEN THE NEXT CHANCE FOR CONVECTIVE PCPN AROUND MONDAY EVENING. THE MAIN COLLABORATIVE ISSUE IN THE GRIDS CENTERS AROUND HIGH TEMPERATURES MONDAY. THE GFS AND LAST NIGHTS RUN OF THE ECMWF SUGGEST A PRONOUNCED THERMAL RIDGE EXTENDING NORTHEAST INTO WESTERN KANSAS AHEAD OF THE NEXT FRONT. NEXT PACIFIC JET STREAK WILL APPROACH NORTHERN ROCKIES AROUND MONDAY. THERE ARE SOME TIMING ISSUES WITH THE ECMWF BEING A BIT FASTER THAN THE GFS...BUT THERE IS OVERALL AGREEMENT IN THE MAJOR GLOBAL SPECTRAL MODEL SOLUTIONS OF LOWER TROP DEVELOPMENT AND A RETURN IN LOW LEVEL MOISTURE NORTHWARD INTO KANSAS. HAVE INCREASED HIGHS MONDAY INTO THE MID-UPPER 70S WITH NEAR 80 IN THE SOUTHWEST ZONES. WILL ALSO HAVE 20 POPS GOING LATE AFTERNOON/EVENING MONDAY OVER CENTRAL/EASTERN CWA. THIS COULD BE THE NEXT OPPORTUNITY FOR SEVERE WEATHER AS WELL IF ENOUGH LOW LEVEL MOISTURE CAN ADVECT BACK NORTH. && .AVIATION... CLEARLY THE MAIN CHALLENGE IS TIMING OF THE THUNDERSTORMS OVER THE GCK/DDC/HYS TERMINALS. BEFORE STORMS DEVELOP LATE THIS AFTERNOON/EARLY EVENING...WINDS WILL REMAIN ABOUT 16025G35KT OVER PRETTY MUCH ALL OF SOUTHWESTERN AND WEST CENTRAL KANSAS. AM ANTICIPATING THE MAIN THUNDERSTORM ACTIVITY TO DEVELOP LATE THIS AFTERNOON OVER THE WESTERN PANHANDLES NORTHWARD ALONG THE KS/CO BORDER...THEN MATURE DURING THE EARLY EVENING HOURS OVER FAR SOUTHWESTERN KANSAS. BY MID-EVENING...SEVERE THUNDERSTORMS SHOULD BE APPROACHING KGCK AND WILL HAVE +TSRA TIMED ROUGHLY 0130 TO 0300Z. THE EASTERN PROGRESSION OF STORMS IS DIFFICULT TO ANTICIPATE GIVEN THE STRONG DEEP LAYER SOUTHERLY FLOW...SO WILL TIME THE HEAVIEST STORMS (+TSRA) IN HAYS AND DODGE CITY ROUGHLY 0330 TO 0500Z. AFTER THE MAIN SEVERE THUNDERSTORMS...THINK THERE WILL BE OTHER NON-SEVERE OR MARGINALLY SEVERE STORMS AFFECTING ALL THREE TERMINALS THROUGH MUCH OF THE OVERNIGHT HOURS, SO HAVE A PROB30 GROUP IN THERE THROUGH ROUGHLY 10Z AT GCK AND 11-12Z AT DDC AND HYS. -UMSCHEID && .PRELIMINARY POINT TEMPS/POPS... DDC 54 66 41 60 / 90 50 10 10 GCK 48 65 38 60 / 90 0 0 0 EHA 44 64 36 61 / 60 0 0 0 LBL 49 66 39 60 / 90 0 0 0 HYS 57 66 39 59 / 90 70 10 10 P28 60 69 47 62 / 90 70 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON FOR KSZ030-031-043>046-063>066-076>081-086>090. WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR KSZ030- 031-043>046-061>066-074>081-084>090. && FN30/25/25
Hazardous weather outlook, Mar 28, 2:45 PM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 245 PM CDT WED MAR 28 2007 KSZ061-074-084-291030- HAMILTON-STANTON-MORTON- 245 PM CDT WED MAR 28 2007 /145 PM MDT WED MAR 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT /9PM MDT/ THIS EVENING. SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. A LINE OF STORMS WILL DEVELOP ALONG A COLD FRONT THIS EVENING AFTER 6 PM CDT. THESE STORMS COULD BE SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ062-075-085-291030- KEARNY-GRANT-STEVENS- 245 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT THIS EVENING. SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 3 PM ALONG THE DRYLINE FROM LAKIN TO ULYSSES TO HUGOTON. HAIL UP TO GOLFBALL SIZE OR LARGER IS POSSIBLE WITH THE STRONGEST STORMS. AN ADDITIONAL LINE OF STORMS WILL DEVELOP ALONG A COLD FRONT THIS EVENING AFTER 7 PM. THESE STORMS COULD ALSO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED AFTER 3 PM THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043-044-063-076-077-086-291030- SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD- 245 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT THIS EVENING. A FLOOD WATCH IS IN EFFECT FROM 6 PM CDT THROUGH THURSDAY AFTERNOON. SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. THUNDERSTORMS WILL DEVELOP AFTER 3 PM AND QUICKLY BECOME SEVERE WITH HAIL UP TO GOLFBALL SIZE OR LARGER. TORNADOES ARE ALSO POSSIBLE. STORMS WILL CONTINUE THROUGH MIDNIGHT AND POSSIBLY INTO THE EARLY MORNING HOURS ON THURSDAY. THE MAIN THREAT WITH THE OVERNIGHT THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOU CAR THROUGH FLOODED ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE WATER COVERING ROADWAYS WILL BE HARDER TO SEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 3 PM THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-064>066-078>081-087>090-291030- TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-MEADE-CLARK-COMANCHE-BARBER- 245 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT THIS EVENING. A FLOOD WATCH IS IN EFFECT FROM 6 PM CDT THROUGH THURSDAY AFTERNOON. SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM THE SOUTHWEST THIS AFTERNOON...MAINLY AFTER 5 PM. THESE STORMS COULD BE SEVERE WITH HAIL UP TO GOLFBALL SIZE OR LARGER AND A FEW TORNADOES. ANOTHER ROUND OF THUNDERSTORMS WILL MOVE ACROSS THE AREA AFTER MIDNIGHT AND CONTINUE THROUGH DAYBREAK. THESE STORMS WILL BE MORE WIDESPREAD AND MAY ALSO BE SEVERE. DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN THREAT WITH THESE THUNDERSTORMS. TORRENTIAL RAINFALL IS POSSIBLE IN THESE STORMS WITH LOCALIZED FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE WATER COVERING ROADWAYS WILL BE HARDER TO SEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WITH HEAVY RAINFALL MAY CONTINUE THROUGH NOON THURSDAY. LOCALIZED FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 5 PM THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC FINCH/30
In the hours before
Local storm report, Mar 28, 9:35 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
935 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TORNADO 5 N COOLIDGE 38.11N 102.01W
03/28/2007 HAMILTON KS LAW ENFORCEMENT
&&
MSCOTTLocal storm report, Mar 28, 9:42 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
942 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TORNADO 10 SW NESS CITY 38.35N 100.04W
03/28/2007 NESS KS TRAINED SPOTTER
TORNADO ON THE GROUND MOVING NORTH
&&
MSCOTTLocal storm report, Mar 28, 9:44 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
944 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TORNADO 10 SW NESS CITY 38.35N 100.04W
03/28/2007 NESS KS TRAINED SPOTTER
TORNADO ON THE GROUND MOVING NORTH
&&
MSCOTTLocal storm report, Mar 28, 10:29 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1029 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 2 W JOHNSON CITY 37.57N 101.79W
03/28/2007 E0.88 INCH STANTON KS LAW ENFORCEMENT
&&
MSCOTTLocal storm report, Mar 28, 11:31 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1131 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 17 N SYRACUSE 38.23N 101.75W
03/28/2007 M0.75 INCH HAMILTON KS TRAINED SPOTTER
3/4 INCH HAIL REPORTED BY SPOTTER NORTH OF SYRACUSE.
0659 PM HAIL 10 NNE MEADE 37.42N 100.27W
03/28/2007 E0.25 INCH MEADE KS TRAINED SPOTTER
PEA SIZE HAIL
0705 PM HAIL 5 S FOWLER 37.31N 100.20W
03/28/2007 E1.00 INCH MEADE KS EMERGENCY MNGR
0710 PM HAIL 3 S FOWLER 37.34N 100.20W
03/28/2007 E1.75 INCH MEADE KS LAW ENFORCEMENT
HAIL COVERING THE GROUND AT ROAD 26 AND L.
0714 PM HAIL 5 S FOWLER 37.31N 100.20W
03/28/2007 E1.00 INCH MEADE KS EMERGENCY MNGR
0715 PM HAIL CIMARRON 37.81N 100.35W
03/28/2007 E0.25 INCH GRAY KS PUBLIC
REPORT OF HAIL AT THE GOLFCOURS IN CIMARRON
0728 PM TORNADO 2 SE MEADE 37.26N 100.31W
03/28/2007 MEADE KS TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN 2SE OF MEADE
0732 PM HAIL CIMARRON 37.81N 100.35W
03/28/2007 E0.75 INCH GRAY KS PUBLIC
HAIL REPORTED IN CIMARRON
0737 PM FUNNEL CLOUD 3 E MEADE 37.28N 100.28W
03/28/2007 MEADE KS PUBLIC
STRONG ROTATION 4-5 MILES....HIWAY 54
0738 PM HAIL FOWLER 37.38N 100.20W
03/28/2007 E1.00 INCH MEADE KS PUBLIC
0743 PM FUNNEL CLOUD 4 W FOWLER 37.38N 100.27W
03/28/2007 MEADE KS PUBLIC
FUNNEL 4-5 MILES WEST OF FOWLER
0743 PM HAIL FOWLER 37.38N 100.20W
03/28/2007 E1.25 INCH MEADE KS LAW ENFORCEMENT
HAIL WAS OBSERVED IN THE TOWN OF FOWLER.
0744 PM TORNADO 3 NE MEADE 37.32N 100.30W
03/28/2007 MEADE KS LAW ENFORCEMENT
TORNADO OBSERVED BETWEEN MEADE AND FOWLER
0752 PM TORNADO 4 NNW FOWLER 37.44N 100.22W
03/28/2007 MEADE KS LAW ENFORCEMENT
TORNADO TOUCHDOWN...DEBRIS OBSERVED ON THE GROUND.
0800 PM TORNADO 9 N FOWLER 37.51N 100.20W
03/28/2007 FORD KS COUNTY OFFICIAL
TORNADO ON GRAY COUNTY LINE AT 800PM.
0802 PM TORNADO 5 E MONTEZUMA 37.60N 100.35W
03/28/2007 GRAY KS EMERGENCY MNGR
TORNADO AT 24/CC ROAD AT 802PM
0809 PM HAIL 1 E DIGHTON 38.48N 100.45W
03/28/2007 E1.00 INCH LANE KS TRAINED SPOTTER
QUARTER SIZE HAIL AT 809PM JUST EAST OF DIGHTON
0812 PM TORNADO 5 N COOLIDGE 38.11N 102.01W
03/28/2007 HAMILTON KS LAW ENFORCEMENT
0825 PM TORNADO 3 N ENSIGN 37.70N 100.23W
03/28/2007 GRAY KS NWS EMPLOYEE
LARGE TORNADO ON THE GROUND
0906 PM HAIL 10 WNW JETMORE 38.14N 100.06W
03/28/2007 E1.00 INCH HODGEMAN KS TRAINED SPOTTER
0917 PM TORNADO 14 NW JETMORE 38.23N 100.08W
03/28/2007 HODGEMAN KS TRAINED SPOTTER
LARGE TORNADO SPOTTED ON THE GROUND
0942 PM TORNADO 10 SW NESS CITY 38.35N 100.04W
03/28/2007 NESS KS TRAINED SPOTTER
TORNADO ON THE GROUND MOVING NORTH
1025 PM HAIL 2 W JOHNSON CITY 37.57N 101.79W
03/28/2007 E0.88 INCH STANTON KS LAW ENFORCEMENT
&&
RBURGERTLocal storm report, Mar 28, 11:42 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1142 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 17 N SYRACUSE 38.23N 101.75W
03/28/2007 M0.75 INCH HAMILTON KS TRAINED SPOTTER
3/4 INCH HAIL REPORTED BY SPOTTER NORTH OF SYRACUSE.
0659 PM HAIL 10 NNE MEADE 37.42N 100.27W
03/28/2007 E0.25 INCH MEADE KS TRAINED SPOTTER
PEA SIZE HAIL
0705 PM HAIL 5 S FOWLER 37.31N 100.20W
03/28/2007 E1.00 INCH MEADE KS EMERGENCY MNGR
0710 PM HAIL 3 S FOWLER 37.34N 100.20W
03/28/2007 E1.75 INCH MEADE KS LAW ENFORCEMENT
HAIL COVERING THE GROUND AT ROAD 26 AND L.
0714 PM HAIL 5 S FOWLER 37.31N 100.20W
03/28/2007 E1.00 INCH MEADE KS EMERGENCY MNGR
0715 PM HAIL CIMARRON 37.81N 100.35W
03/28/2007 E0.25 INCH GRAY KS PUBLIC
REPORT OF HAIL AT THE GOLFCOURS IN CIMARRON
0728 PM TORNADO 2 SE MEADE 37.26N 100.31W
03/28/2007 MEADE KS TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN 2SE OF MEADE
0732 PM HAIL CIMARRON 37.81N 100.35W
03/28/2007 E0.75 INCH GRAY KS PUBLIC
HAIL REPORTED IN CIMARRON
0737 PM FUNNEL CLOUD 3 E MEADE 37.28N 100.28W
03/28/2007 MEADE KS PUBLIC
STRONG ROTATION 4-5 MILES....HIWAY 54
0738 PM HAIL FOWLER 37.38N 100.20W
03/28/2007 E1.00 INCH MEADE KS PUBLIC
0743 PM HAIL FOWLER 37.38N 100.20W
03/28/2007 E1.25 INCH MEADE KS LAW ENFORCEMENT
HAIL WAS OBSERVED IN THE TOWN OF FOWLER.
0743 PM FUNNEL CLOUD 4 W FOWLER 37.38N 100.27W
03/28/2007 MEADE KS PUBLIC
FUNNEL 4-5 MILES WEST OF FOWLER
0744 PM TORNADO 3 NE MEADE 37.32N 100.30W
03/28/2007 MEADE KS LAW ENFORCEMENT
TORNADO OBSERVED BETWEEN MEADE AND FOWLER
0752 PM TORNADO 4 NNW FOWLER 37.44N 100.22W
03/28/2007 MEADE KS LAW ENFORCEMENT
TORNADO TOUCHDOWN...DEBRIS OBSERVED ON THE GROUND.
0800 PM TORNADO 9 N FOWLER 37.51N 100.20W
03/28/2007 FORD KS COUNTY OFFICIAL
TORNADO ON GRAY COUNTY LINE AT 800PM.
0802 PM TORNADO 5 E MONTEZUMA 37.60N 100.35W
03/28/2007 GRAY KS EMERGENCY MNGR
TORNADO AT 24/CC ROAD AT 802PM
0809 PM HAIL 1 E DIGHTON 38.48N 100.45W
03/28/2007 E1.00 INCH LANE KS TRAINED SPOTTER
QUARTER SIZE HAIL AT 809PM JUST EAST OF DIGHTON
0812 PM TORNADO 5 N COOLIDGE 38.11N 102.01W
03/28/2007 HAMILTON KS LAW ENFORCEMENT
0825 PM TORNADO 3 N ENSIGN 37.70N 100.23W
03/28/2007 GRAY KS NWS EMPLOYEE
LARGE TORNADO ON THE GROUND
0906 PM HAIL 10 WNW JETMORE 38.14N 100.06W
03/28/2007 E1.00 INCH HODGEMAN KS TRAINED SPOTTER
0917 PM TORNADO 14 NW JETMORE 38.23N 100.08W
03/28/2007 HODGEMAN KS TRAINED SPOTTER
LARGE TORNADO SPOTTED ON THE GROUND
0942 PM TORNADO 10 SW NESS CITY 38.35N 100.04W
03/28/2007 NESS KS TRAINED SPOTTER
TORNADO ON THE GROUND MOVING NORTH
1025 PM HAIL 2 W JOHNSON CITY 37.57N 101.79W
03/28/2007 E0.88 INCH STANTON KS LAW ENFORCEMENT
&&
RBURGERTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:06 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 39 min |
| Mar 28, 7:22 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 23 min |
| Mar 28, 7:26 PM CDT | Tornado Warning | DDC | Meade | 34 min |
| Mar 28, 7:45 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 45 min |
| Mar 28, 7:47 PM CDT | Tornado Warning | DDC | Gray | 28 min |
| Mar 28, 7:57 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 33 min |
| Mar 28, 8:05 PM CDT | Tornado Warning | DDC | Ford | 25 min |
| Mar 28, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 23 min |
| Mar 28, 8:12 PM CDT | Tornado Warning | DDC | Gray | 33 min |
| Mar 28, 8:25 PM CDT | Tornado Warning | DDC | Ford | 35 min |
| Mar 28, 8:26 PM CDT | Tornado Warning | DDC | Meade | 34 min |
| Mar 28, 8:35 PM CDT | Tornado Warning | DDC | Ford, Gray, Hodgeman | 25 min |
| Mar 28, 8:44 PM CDT | Tornado Warning | DDC | Hodgeman | 31 min |
| Mar 28, 8:56 PM CDT | Tornado Warning | DDC | Meade | 34 min |
| Mar 28, 9:11 PM CDT | Tornado Warning | DDC | Hodgeman, Ness | 49 min |
| Mar 28, 9:30 PM CDT | Tornado Warning | DDC | Ness | 30 min |
| Mar 28, 9:52 PM CDT | Tornado Warning | DDC | Pawnee | 23 min |
| Mar 28, 9:56 PM CDT | Tornado Warning | DDC | Ness, Trego | 49 min |
| Mar 28, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 41 min |
| Mar 29, 1:09 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.